Doctor insights on:
Zoloft Alcohol Withdrawal
Not recommended: The best thing is to seek help for alcohol withdrawal, which can be dangerous. Check with your doctor and get her/his recommendations for withdrawal treatment. Xanax (alprazolam) doesn't last as long in the body as valium or librium, and there could be a risk of seizures if it wears off and the alcohol withdrawal breaks through. Don't try this at home!See 3 more doctor answers
How would I know?: Without your telling me how much your are drinking and anything about your other medical history, no doctor could tell you. I assume you are worried because you are drinking regularly. If you experience anxiety, increased sweating, and (especially) "shakes" - tremor - particularly in the morning, or find you have to wake up in the middle of the night to drink, or early in the morning, then yes.See 1 more doctor answer
Alcohol withdrawal: Someone, who has been dependent on alcohol and suddenly stops drinking, will go through withdrawals. Withdrawal symptoms include hand tremors, insomnia, nausea or vomiting, psychomotor agitation, transient hallucinations (auditory, visual or tactile), anxiety, tonic clonic seizures and delirium tremens. Withdrawal symptoms usually start 3 days after the last use of alcohol. Thanks.
The 'shakes': Or tremor, increased sweating, high pulse rate and blood pressure, anxiety, insomnia, headache, nausea, vomiting, diarrhea, shaking chills and/or sweats, perceptual distortions (hallucinations) involving sight, sound and smell (and touch), seizures and a profound delirium involving all the above symptoms put together, combined with agitation, global confusion and fused hallucinations (dt's).Enough?
Yes: Delirium tremens due to alcohol cessation may well start with a withdrawal seizure followed by frank delirium, hallucinations and tremors. Therefore, if alcohol abuse is to be terminated, one cannot stop abruptly, and must be slowly withdrawn, under medical supervision. Lastly, if a seizure does occur, it is against the law to drive a motor vehicle in the usa.
Most of them: Most alcoholics are deficient in vitamins and taking them is very important for reducing withdrawal symptoms ; maintaining sobriety. I advise a strong b complex with 100 mg of b's (b1 is esp. Crucial) ; vit. C 1000 mg. Minerals like zinc ; magnesium ; l-glutamine 1000 mg 3x/day also help. Avoid sweets. See http://www. Healthy. Net/health/article/nutritional_program_for_alcohol_detoxification/1851/3a.See 2 more doctor answers
Danger: not too fast: Abrupt withdrawal from alcohol can be not only anxiety-provoking but dangerous. Some will experience dt's (seriously altered thinking and possibly hallucinations) and others seizures. The depression could herald one of these. Detoxification with benzodiazipenes either in an outpatient - but better in an inpatient setting would be safer. It would also allow coordination of formal counseling/rehab.See 1 more doctor answer
I can not: Find any evidence that it does.Get a more detailed answer ›
Yes it can...: Depending on how much you drink during a "binge" and how often you have binges, you can have alcohol withdrawal symptoms starting as soon as the first day after up to several days after. That is why bingeing on a regular basis is considered a form of alcoholism.See 2 more doctor answers
Not a good idea: While Xanax (alprazolam) could help with some symptoms, it is never used this way in a medical setting. Xanax (alprazolam) is short acting and one of the most addictive benzodiazipines. It itself has the highest risk of seizures if withdrawaling from it. Since not doctor who is familar with treating alcohol withdrawal would use it, I suspect you are trying to withdrawal yourself. Don't do it find a qualified physician.See 1 more doctor answer
With help of doctor: I don't know how far along you are in your recovery from alcohol abuse, or if you've just stopped drinking. In the immediate withdrawal period, you may well need some medications to deal with symptoms -- and I would recommend working with your doctor on this. If you are farther out in your recovery, you may need evaluation for other co-occurring conditions like depression. Psychiatrist can help.
Alcohol: Yes.Get a more detailed answer ›
Withdrawal: For a patient with serious withdrawal, they will be admitted by an intensivist, a hospitality, or the patients primary care physician. Addictionologist, or psychiatrist will admit to a treatment program with mild to moderate withdrawal. An outpatient program is appropriate for a patient with no withdrawal.
Depends,: If you are an inpatient receiving detox medication your symptoms could be decreased considerably within hours. If you are drinking heavily and stop suddenly and take no mediation for detox you could have symptoms lasting 5-7 days. It is much safer to do this while under care of your family md or psychiatrist.
Thiamine, folate (folic acid): Thiamine and folate (folic acid) are the most common vitamin deficiencies. Multivitamins are commonly included during withdrawal treatment. Nutritional support is important because patients are often malnourished, but can be problematic early in the process if withdrawal symptoms are severe. Withdrawal is a serious condition and must be monitored in the hospital rather than attempted at home.See 1 more doctor answer